Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 3, 2000, 3:08 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 3:08 PM CDT (20:08 UTC)
- Expired
- Sep 3, 2000, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, NE, McPherson County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 032009 SVRLBF NEC113-117-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN WEST CENTRAL NEBRASKA EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 415 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF RINGGOLD...OR ABOUT 7 MILES EAST OF TRYON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF STAPLETON AROUND 355 PM CDT 6 MILES NORTH OF GANDY AROUND 405 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4174 10088 4142 10086 4142 10031 4173 10029 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:37 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 3, 2:37 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT SUN SEP 3 2000 ...THUNDERSTORM POPS WILL BE A CHALLENGE THROUGHOUT... UPPER PATTERN FEATURES A LARGE TROF ALONG THE WEST COAST...A TROPICAL PLUME CROSSING THE SOUTHWESTERN U.S. AND INTO THE CENTRAL PLAINS...A RIDGE OVER THE CENTRAL U.S. AND A WEAK TROF ALONG THE EAST COAST. AT THE SURFACE... MODELS CONTINUE TO DIFFER AT RESOLVING WEAK WAVES IN TROPICAL PLUME. AVN IS MOST AGGRESSIVE WITH NEXT WAVE IN DEVELOPING CONVECTIVE QPF...BUT DOES NOT DO SO UNTIL MONDAY. GIVEN THAT CONVECTION HAS BEEN PERSISTENT WITH CURRENT WAVE OVER THE STATE THINK THE NEXT WAVE WILL HAVE SIMILAR SUCCESS BECAUSE MID LEVEL LAPSE RATES ARE FORECAST TO REMAIN STEEP AND FAVORABLE FOR CONVECTION. THUS WILL GO WITH MORE AGGRESSIVE AVN SOLUTION. CURRENTLY ANOTHER WAVE IS DEVELOPING OVER COLORADO AS IT APPROACHES THE RIDGE CREST OVER THE PLAINS AND ALSO APPEARS TO BE ARRIVING FASTER THAN MODEL FORECASTS. THETA E RIDGING INTO THE CWA AND MID LEVEL LAPSE RATES BETWEEN 8 AND 9 C/KM STRONGLY SUPPORT CONTINUED INSTABILITY OVER THE AREA. UPPER SUPPORT FROM NEXT WAVE MAY BE ENOUGH TO SUSTAIN CURRENT ACTIVITY AND DEVELOP ADDITIONAL CONVECTION OVER NIGHT MUCH LIKE OCCURRED LAST NIGHT. WEAK SOUTHERLY LOW LEVEL FLOW COMBINED WITH SOME CLOUD COVER WILL RESULT IN WARMER MINS TONIGHT. WAVE WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE CWA MUCH LIKE ITS PREDECESSOR. LITTLE OR NO CHANGE TO THE ENVIRONMENT SO THE POTENTIAL FOR CONVECTION WILL CONTINUE THROUGH MONDAY. NORTHEAST PART OF CWA MAY HAVE SOME FOG/STRATUS IN THE MORNING AS LOW LEVEL FLOW BECOMES EASTERLY AND ADVECTS HIGHER MOISTURE FROM MN/IA INTO NEBRASKA. LOW LEVEL TEMP PROFILES ARE FORECAST TO BE RELATIVELY UNCHANGED SO WILL GO ABOVE GUIDANCE MONDAY AND PUT MAXES NEAR TODAYS LEVELS. WAVE EXPECTED TO LIFT NORTH OF THE AREA BY MONDAY NIGHT BUT YET ANOTHER WILL APPROACH THE SOUTHWEST PORTION OF CWA LATE. MID LEVEL LAPSE RATES STILL EXPECTED TO BE BETWEEN 8 AND 9 C/KM...EVIDENCE OF A 30 TO 40 KNOT SOUTHEASTERLY LOW LEVEL JET...THETA E RIDGING AND SUFFICIENT CAPES ALL SUPPORT CONTINUED LOW THUNDERSTORM POPS OVER THE SOUTHWEST. EAST TO SOUTHEAST LOW LEVEL FLOW ONCE AGAIN EXPECTED TO ADVECT DEEPER LOW LEVEL MOISTURE INTO CENTRAL/NORTH CENTRAL NEBRASKA AND FOG/STRATUS POTENTIAL LOOKS GOOD THOSE AREAS MONDAY NIGHT. WAA AND CLOUDS WILL RESULT IN MINS ANOTHER CATEGORY WARMER. AFOREMENTIONED FEATURE EXPECTED TO WEAKEN CONSIDERABLY EARLY TUESDAY WITH UPPER RIDGE AMPLIFYING SHARPLY IN RESPONSE TO UPSTREAM TROF DIGGING. WILL GO WITH ETA SOLUTION WITH CLEARING FROM SOUTH TO NORTH THROUGH THE DAY. FOG/STRATUS OVER NORTH CENTRAL MAY HANG AROUND MUCH OF THE DAY AND HAVE OPTED TO LEAN TOWARD GUIDANCE MAXES THERE...BUT WILL GO ABOVE IN THE WEST WITH TEMP PROFILES FORECAST TO REMAIN UNCHANGED AND BETTER POTENTIAL FOR SUNSHINE. IN THE EXTENDED...12Z AVN SUGGESTS FROPA WILL BE SLOWER TO OCCUR WEDNESDAY THAN 00Z MRF INDICATED. THUS HAVE INCREASED MAX TEMPS WHILE CHANCE OF THUNDER REMAINS IN FORECAST. DECENT CAA FORECAST IN WAKE OF FROPA AND EXPECT COOL...STABLE AND DRY CONDITIONS AT LEAST TH<ROUGH THURSDAY. RETURN OF MONSOON AND LOW LEVEL SOUTHEASTERLY FLOW BY FRIDAY SUPPORTS A CHANCE MENTION. .LBF...NONE DJB
In the hours before
Special weather statement, Sep 3, 11:08 AM CDT, 4 hours before
NEZ004>010-022>029-035>038-056>059-069>071-032045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1108 AM CDT SUN SEP 3 2000 ...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON NORTH OF A LINE FROM LISCO TO HALSEY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT NORTH OF A LINE FROM ELSMERE TO EWING. NO SEVERE THUNDERSTORMS ARE EXPECTED. A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO TRACK SLOWLY NORTHEAST ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. JUST ENOUGH INSTABILITY AND MOISTURE EXISTS AT MID LEVELS OF THE ATMOSPHERE TO SUSTAIN THUNDERSTORMS IN ASSOCIATION WITH THE PASSING UPPER DISTURBANCE. VERY LOCALIZED BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS. DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.